Published on ADDitudeMag.com

Should My Grandson Be a Zombie?

"Last night I observed my grandson after he took his medication. Should medication be causing his zombie-like drug-induced haze?

by Larry Silver, M.D.


Since I have grandchildren as well, I understand your pain. Please remind your grandson's parents that being flat or "zombie-like" is an unacceptable effect of stimulant medication and means that the dose is too high for the child. Either the dose should be lowered or a different medication tried.

Please stress that our goal with medication for ADHD is to minimize the ADHD behaviors WITHOUT causing side effects.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Should My Grandson Be a Zombie?